Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 41, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 2, 2000, 1:35 PM MDT for Bannock County, Bingham County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2000, 1:35 PM MDT (19:35 UTC)
- Expired
- Sep 2, 2000, 2:10 PM MDT
- In force
- 35 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bannock County, ID, Bingham County, ID
The radar
The Pocatello radar (KSFX), 35 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.6 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 021935 SVRPIH IDC005-011-022010- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 135 PM MDT SAT SEP 2 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BANNOCK COUNTY IN SOUTHEASTERN IDAHO SOUTHWESTERN BINGHAM COUNTY IN SOUTHEASTERN IDAHO * UNTIL 210 PM MDT * AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF POCATELLO... MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... POCATELLO BY 145 PM MDT CHUBBUCK BY 145 PM MDT FORT HALL BY 145 PM MDT INKOM BY 145 PM MDT WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 9:45 AM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 2, 9:45 AM MDT, 3 hours 50 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 945 AM MDT SAT SEP 02 2000 SATELLITE AND RADAR IMAGERY INDICATES CONVECTIVE ACTIVITY ALREADY OVER SUN VALLEY AND THE CENTRAL MOUNTAINS. EXPECT THIS ACTIVITY TO CONTINUE THROUGHOUT THE DAY AND SPREAD EAST OVER THE SNAKE PLAINS AND HIGHLANDS. CURRENTLY SKIES ARE MOSTLY CLEAR OVER THOSE AREAS...BUT IT WILL NOT BE LONG UNTIL OUR CONVECTIVE TEMPS ARE REACHED. PROXIMITY OF SHORT WAVE MOVING THROUGH THE NORTHWEST COUPLED WITH A JET AXIS OVER SOUTHEAST IDAHO AND ABUNDANT MOISTURE LENDS CREDENCE TO CURRENT ZONES FORECASTING WIDESPREAD CONVECTIVE ACTIVITY TODAY. THUS NO UPDATES ARE NEEDED. TSC# KSFX WSR-88D...OPERATIONAL...VCP 11. BYI 72/48/75 762 .PIH...NONE. PIH WB 068/045 073/045 078 09873
In the hours before
Special weather statement, Sep 2, 10:38 AM MDT, 2 hours 57 minutes before
IDZ017>023-031-032-022200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 1038 AM MDT SAT SEP 2 2000 ...FIRST SNOWFALL OF THIS SEASON IN THE CENTRAL IDAHO MOUNTAINS... THE FIRST SNOW FLAKES OF THE SEASON HAVE FALLEN IN THE CENTRAL IDAHO MOUNTAINS. SEVERAL REPORTS HAVE BEEN RECEIVED FROM AREAS IN THE CENTRAL MOUNTAINS THIS MORNING WITH SNOW BEGINNING TO ACCUMULATE AS LOW AS 6500 FEET. A MIXTURE OF SNOW AND8 RAIN CAN BE EXPECTED THROUGH THE REMAINDER OF THE DAY...WITH MORE RAIN THAN SNOW AT THE LOWEST ELEVATIONS. AN ACCUMULATION OF 1 TO 3 INCHES IS POSSIBLE AT ELEVATIONS ABOVE 6500 FEET. END/DMH
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.